MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Sensation in Eye (1869); Visual Disturbances (2140)
Date of Event 08/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight and ethnicity: unknown as information was not provided.Date explanted: not applicable as the iol remains implanted in the patient's ocular sinister (left eye).Manufacturer telephone number: (b)(4).It was indicated that the iol is not being returned for evaluation as it remains implanted in the patient¿s os therefore, a failure analysis of the complaint device cannot be completed.A review of the device/lot history record and historical data analysis for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported the intraocular lens (iol) was implanted in the patient's ocular sinister (left eye), and as soon as the patient opened her eyes she saw a sort of shadow on the iol.She has seen five (05) different ophthalmologists and they have all said the surgery was perfect.Her vision is quite good, 20-20, but, she is miserable due to negative dysphotopsia.Her eye feels heavy and as if there¿s something in it all the time; sunglasses help.Patient was told that there are a small percentage of people who get this bad side effect.Patient's vision has always been excellent and she never wore glasses, except for reading.Through follow-up additional information was received clarifying her vision is good, it¿s the sensations/symptoms in her eye that are debilitating.As soon as she opened her eyes after surgery she noted there was sticking in her eye and there was a shadow.All five (05) doctors confirmed negative dysphotopsia diagnosis and stated this might go away in time.Patient was given drops for dry eye to lessen the problem and was told to wear glasses.Wearing glasses does help and she filled a prescription for no correction glasses.They do help somewhat but after an hour or she gets a headache.No further information is available.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
MDR Report Key12112591
Report Number9614546-2021-07249
Device Sequence Number4601236
Product Code POE
UDI-Device Identifier05050474579125
UDI-Public(01)05050474579125(17)230517
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/17/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0215
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2021
Initial Report FDA Received Date07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;